Wildfire, Atoka
- When
- April 1, 12:00 PM CST to 9:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
A wildfire burned roughly 313 acres on the southwest side of McGee Creek Lake.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 313 acres on the southwest side of McGee Creek Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 5:07 AM CST, 6 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 607 AM CDT Mon Apr 1 2019 .AVIATION... 12Z TAFs - VFR conditions expected through this TAF period with mid/high clouds streaming across the area today. Light winds will pick up a little, eventually becoming from the S and SW this afternoon. && .PREV DISCUSSION... /issued 300 AM CDT Mon Apr 1 2019/ DISCUSSION... One more cooler than normal day before nice warm up that will continue into the weekend. Concerns continue to be with regards to possible severe weather Wednesday afternoon and precip chances late in the week. For today, a shortwave will drop southeast across west into central Texas. This will bring some cloud cover to the area and perhaps a few sprinkles, but not much else. Dry lower levels will keep much precip from reaching the ground. Cloud cover will also hinder temperatures today, keeping temps below normal for another day. This wave moves on by late today and south winds will return to the area for Tuesday. This along with more sunshine will allow temperatures to warm well into the 60s, with some lower 70s across the west. South winds will begin to increase Tuesday night and Wednesday as they respond to pressure falls across the High Plains. This will occur as a shortwave drops southeast into the southern Rockies. Models bring this shortwave out into the Plains on Wednesday, giving us a chance for showers and thunderstorms late Wednesday into Thursday. Latest model runs bring a wedge of better moisture northward across western Oklahoma by Wednesday afternoon, which allows an area of instability to develop along and just ahead of a developing dryline, near the OK/TX border. Still some uncertainty with the availability/quality of this moisture. However, if mid/upper 50 dewpoints are able to make it into the area by late in the day, along with the favorable wind fields that are shown, a risk of severe weather will exist across western Oklahoma southward perhaps into western north Texas. These storms main hazards would be large hail and strong winds as soundings would suggest they would be a bit high-based. As storms move east Wednesday evening they would likely become more elevated and weaken as they encounter less favorable conditions, but could still pose some hail risk. Precip chances may linger early Thursday across eastern parts of the area. By late in the week another shortwave drops well south across Texas and may bring a chance of rain/thunderstorms to parts of the area. Differences still exist between models with GFS still appearing to have some feedback issues developing precip farther north than perhaps you would expect. ECMWF seems more reasonable with precip remaining further south until perhaps Saturday night or Sunday, when a second wave approaches the area from the west. Will continue to lean toward the ECMWF in this time frame. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 55 39 71 48 / 10 0 0 0 Hobart OK 57 37 72 48 / 0 0 0 0 Wichita Falls TX 58 39 74 50 / 0 0 0 0 Gage OK 59 37 72 47 / 0 0 0 0 Ponca City OK 56 37 69 48 / 0 0 0 0 Durant OK 56 37 71 46 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/30/99
Hazardous Weather Outlook National Weather Service Norman OK 1210 PM CDT Mon Apr 1 2019 OKZ004>048-050>052-TXZ083>090-021200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1210 PM CDT Mon Apr 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening across western Oklahoma and adjacent parts of north Texas. Thunderstorms will spread eastward Wednesday night into Thursday morning. There will be a chance of thunderstorms again Friday night through Sunday. Chance of severe weather appears low at this time. .Fire Weather... Elevated fire weather conditions are possible across parts of western Oklahoma and western north Texas Wednesday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821005.